zbMATH — the first resource for mathematics

Self-normalized Cramér type moderate deviations for martingales. (English) Zbl 1428.62424
Summary: Let \((X_i,\mathcal{F}_i)_{i\geq 1}\) be a sequence of martingale differences. Set \(S_n=\sum_{i=1}^nX_i\) and \([S]_n=\sum_{i=1}^nX_i^2\). We prove a Cramér type moderate deviation expansion for \(\mathbf{P}(S_n/\sqrt{[S]_n}\geq x)\) as \(n\to +\infty\). Our results partly extend the earlier work of B.-Y. Jing et al. [Ann. Probab. 31, No. 4, 2167–2215 (2003; Zbl 1051.60031)] for independent random variables.

60G42 Martingales with discrete parameter
60F10 Large deviations
Full Text: DOI Euclid arXiv
[1] Bentkus, V., Bloznelis, M. and Götze, F. (1996). A Berry-Esséen bound for Student’s statistic in the non-i.i.d. case. J. Theoret. Probab.9 765-796. · Zbl 0923.60029
[2] Bentkus, V. and Götze, F. (1996). The Berry-Esseen bound for Student’s statistic. Ann. Probab.24 491-503. · Zbl 0855.62009
[3] Bercu, B., Delyon, B. and Rio, E. (2015). Concentration Inequalities for Sums and Martingales. SpringerBriefs in Mathematics. Cham: Springer. · Zbl 1337.60002
[4] Bercu, B. and Touati, A. (2008). Exponential inequalities for self-normalized martingales with applications. Ann. Appl. Probab.18 1848-1869. · Zbl 1152.60309
[5] Bolthausen, E. (1982). Exact convergence rates in some martingale central limit theorems. Ann. Probab.10 672-688. · Zbl 0494.60020
[6] Chen, S., Wang, Z., Xu, W. and Miao, Y. (2014). Exponential inequalities for self-normalized martingales. J. Inequal. Appl.2014 289. · Zbl 1321.60082
[7] Chung, K.-L. (1946). The approximate distribution of Student’s statistic. Ann. Math. Stat.17 447-465. · Zbl 0063.00894
[8] Delyon, B. (2009). Exponential inequalities for sums of weakly dependent variables. Electron. J. Probab.14 752-779. · Zbl 1191.60021
[9] de la Peña, V.H. (1999). A general class of exponential inequalities for martingales and ratios. Ann. Probab.27 537-564. · Zbl 0942.60004
[10] de la Peña, V.H., Lai, T.L. and Shao, Q.-M. (2009). Self-Normalized Processes: Limit Theory and Statistical Applications. Probability and Its Applications (New York). Berlin: Springer.
[11] de la Peña, V.H. and Pang, G. (2009). Exponential inequalities for self-normalized processes with applications. Electron. Commun. Probab.14 372-381. · Zbl 1189.60042
[12] Esscher, F. (1924). On a method of determining correlation from the ranks of the variates. Scand. Actuar. J.1 201-219.
[13] Fan, X., Grama, I., Liu, Q. and Shao, Q.-M. (2018). Supplement to “Self-normalized Cramér type moderate deviations for martingales.” DOI:10.3150/18-BEJ1071SUPP.
[14] Giné, E., Götze, F. and Mason, D.M. (1997). When is the Student \(t\) -statistic asymptotically standard normal? Ann. Probab.25 1514-1531.
[15] Grama, I. and Haeusler, E. (2000). Large deviations for martingales via Cramér’s method. Stochastic Process. Appl.85 279-293. · Zbl 0997.60019
[16] Haeusler, E. (1988). On the rate of convergence in the central limit theorem for martingales with discrete and continuous time. Ann. Probab.16 275-299. · Zbl 0639.60030
[17] Hall, P. and Heyde, C.C. (1980). Martingale Limit Theory and Its Application: Probability and Mathematical Statistics. New York: Academic Press [Harcourt Brace Jovanovich, Publishers]. · Zbl 0462.60045
[18] Hu, Z., Shao, Q.-M. and Wang, Q. (2009). Cramér type moderate deviations for the maximum of self-normalized sums. Electron. J. Probab.14 1181-1197. · Zbl 1196.60037
[19] Itô, K. and McKean, H.P. Jr. (1996). Difussion Processes and Their Sample Paths. Berlin: Springer.
[20] Jing, B., Liang, H. and Zhou, W. (2012). Self-normalized moderate deviations for independent random variables. Sci. China Math.55 2297-2315. · Zbl 1260.60047
[21] Jing, B.-Y., Shao, Q.-M. and Wang, Q. (2003). Self-normalized Cramér-type large deviations for independent random variables. Ann. Probab.31 2167-2215. · Zbl 1051.60031
[22] Linnik, Ju.V. (1961). On the probability of large deviations for the sums of independent variables. In Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. II 289-306. Berkeley, CA: Univ. California Press.
[23] Liu, W., Shao, Q.-M. and Wang, Q. (2013). Self-normalized Cramér type moderate deviations for the maximum of sums. Bernoulli19 1006-1027. · Zbl 1273.60032
[24] Novak, S.Y. (2011). Extreme Value Methods with Applications to Finance. Monographs on Statistics and Applied Probability122. Boca Raton, FL: CRC Press.
[25] Petrov, V.V. (1975). Sums of Independent Random Variables. New York: Springer. Translated from the Russian by A. A. Brown, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82. · Zbl 0322.60042
[26] Shao, Q.-M. (1997). Self-normalized large deviations. Ann. Probab.25 285-328. · Zbl 0873.60017
[27] Shao, Q.-M. (1999). A Cramér type large deviation result for Student’s \(t\) -statistic. J. Theoret. Probab.12 385-398. · Zbl 0927.60045
[28] Shao, Q.-M. and Wang, Q. (2013). Self-normalized limit theorems: A survey. Probab. Surv.10 69-93. · Zbl 1286.60029
[29] Shao, Q.-M. and Zhou, W.-X. (2016). Cramér type moderate deviation theorems for self-normalized processes. Bernoulli22 2029-2079. · Zbl 1350.60025
[30] Slavova, V.V. (1985). On the Berry-Esseen bound for Student’s statistic. In Stability Problems for Stochastic Models (Uzhgorod, 1984). Lecture Notes in Math.1155 355-390. Berlin: Springer.
[31] Talagrand, M. (1995). The missing factor in Hoeffding’s inequalities. Ann. Inst. Henri Poincaré Probab. Stat.31 689-702. · Zbl 0837.60016
[32] von Bahr, B. and Esseen, C.-G. (1965). Inequalities for the \(r\) th absolute moment of a sum of random variables \(, 1\leq r\leq 2\) . Ann. Math. Stat.36 299-303. · Zbl 0134.36902
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.